MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Model Number 10364455
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted siemens to report that an operator of an advia centaur xp analyzer was splashed in the eye by a drop of control material.Siemens reviewed the available information and found that the advia centaur rubella control insert and advia centaur hbsag control inserts contain an appropriate warning for biohazard safety.It is unknown if the customer was following universal precautions or was wearing personal protective equipment (ppe) or eye protection while handling the control material.The cause of the eye splash is an unintentional use error.The analyzer is performing within specifications.No further evaluation of this analyzer is needed.
 
Event or Problem Description
An operator of an advia centaur xp analyzer was splashed in the eye by a drop of control material.The operator was manually swirling the control material.The operator flushed his eye with saline and will seek follow treatment locally.The control material was for rubella or hepatitis b (hbsag).The customer is seeking a procedure for how to address a potential infection from the splash.There are no known reports of patient intervention or adverse health consequences due to the event beyond flushing the eye with saline.

Brand Name
ADVIA CENTAUR XP
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LIMITED
chapel lane
swords, co.
dublin
EI  
Manufacturer Contact
karl aebig
511 benedict ave.
tarrytown, NY 10591
MDR Report Key19920997
Report Number2432235-2024-00171
Device Sequence Number7218741
Product Code JJE
UDI-Device Identifier00630414573564
UDI-Public(01)00630414573564
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10364455
Device Catalogue Number10364455
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Initial Report FDA Received Date08/06/2024
Date Device Manufactured07/05/2010
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown